MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; CAMERA 0 DEGREE

INTUITIVE SURGICAL, INC ENDOWRIST SP; CAMERA 0 DEGREE
Model Number 430060-33
Medical Device Problem Codes Degraded (1153); Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the single port (sp) camera instrument involved with this complaint and completed the device evaluation.Failure analysis (fa) investigation confirmed the reported complaint.The sp camera instrument was found to have residual soil on the distal tip fibers.A piece of the epoxy measuring approximately 0.032¿ x 0.056¿ was missing from the distal tip.The sp camera instrument had 4 uses remaining.A review of the site's complaint history does not reveal any related or duplicate complaints involving this product and/or this event.An instrument/accessory log review was conducted, which resulted in the following findings: the logs show the customer last used the sp camera instrument on (b)(6) 2019 with system (b)(4).The camera had 4 lives remaining.This last usage of the device was before the reported event date, indicating that the device did not pass recognition or the issue was identified before installation on the reported event date.A system log review cannot be performed because the system logs are not available at this time.No image or video clip for the reported event was submitted for review.Based on the information provided at this time, this complaint is being reported due to the following: the endowrist sp camera was found to have a piece of epoxy layer missing over the distal end fibers and it is unknown whether epoxy fragments may have fallen inside a patient.While there was no report of any patient harm, adverse outcome or injury, recurrence of the reported failure mode could cause or contribute to an adverse event.
 
Event or Problem Description
It was reported that, during central processing, the customer noted ¿bioburden baked onto scope.¿ there was no report of patient involvement.Intuitive surgical, inc.(isi) attempted to follow up with the reporter and obtained the following additional information: the reporter no longer works for the hospital.No additional information was available.

Brand Name
ENDOWRIST SP
Common Device Name
CAMERA 0 DEGREE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
MDR Report Key11160518
Report Number2955842-2021-10032
Device Sequence Number19813469
Product Code NAY
UDI-Device Identifier00886874114384
UDI-Public(01)00886874114384
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Notification,Other
Type of Report Initial
Report Date (Section B) 12/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430060-33
Device Catalogue Number430060
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/19/2020
Initial Report FDA Received Date01/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
ISIFA2019-08-R
Patient Sequence Number1